Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 10, 2021, 2:53 PM EDT for Volusia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 10, 2021, 3:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 50
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WWUS82 KMLB 101853
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Tue Aug 10 2021
FLZ041-044-101930-
Northern Lake County FL-Inland Volusia FL-
253 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Lake
and west central Volusia Counties through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLeon Springs, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Woodruff, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2919 8125 2899 8125 2898 8166 2905 8166
2905 8164 2926 8164
TIME...MOT...LOC 1853Z 092DEG 8KT 2908 8135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 10:02 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 10, 10:02 AM EDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1002 AM EDT Tue Aug 10 2021 .DISCUSSION... A deep layer of E/ESE flow has become established this morning, per 915MHz profilers, now that the Atlantic high pressure ridge axis has lifted into northern Florida. This will allow quicker formation and inland progression of the east coat sea breeze and associated scattered showers and lightning storms today. Only a few showers have made it onshore across the Treasure Coast so far this morning, but we should start to see more showers and storms over the next couple of hours and into the early afternoon across coastal counties before convection focuses on inland areas through early this evening. Storm motion will not be as slow today which will keep the overall threat for localized flooding lower. However, more boundary interactions across the interior could cause some storms to slow down, with a few spots picking up quick 1-2" of rain. Otherwise, strongest storms today will be capable of strong wind gusts of 45-50 mph and frequent lightning. No changes were needed to the inherited forecast this morning. From previous...Max temps will reach the mid 90s over the north interior which will contribute to peak heat indices near 104. There may be a few lingering showers in Lake county at sunset, otherwise convection will have shifted to the west coast. With nightfall though, and a moist onshore flow, Atlc showers will redevelop and approach the Treasure coast so have drawn a 20 PoP there. && .AVIATION... Brief MVFR CIGS around 2000-3000 ft possible this morning as the cumulus field develops, but otherwise VFR conditions should prevail through the TAF period outside of showers and storms. Scattered showers/storms possible near coastal sites through early afternoon will then transition toward the interior through early evening. VCTS should suffice to handle scattered nature of convection for most terminals, but latest guidance suggestions TEMPO TSRA may be needed for LEE, ISM, possibly MCO in the 20-23Z timeframe. Mainly quiet overnight with another low chance of a shower from VRB-SUA. && .MARINE... Today/tonight (modified previous)...Atlc ridge axis will continue lifting northward. SE-S wind flow this morning will back more Easterly this afternoon. Pressure gradient will support around 10 knots. Seas 2-3 ft, part of which is due to an East swell. Isolated to scattered showers this morning will decrease in coverage during the day as aftn storms focus over land and push toward the west coast away from the Atlc. Additional showers and isolated storms will redevelop over the Atlc this evening and overnight and track toward the coast. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 75 87 76 / 30 10 30 10 MCO 94 75 93 76 / 50 10 50 10 MLB 89 77 87 78 / 30 10 40 10 VRB 89 75 87 77 / 30 10 50 10 LEE 95 77 93 76 / 60 20 50 10 SFB 94 75 93 76 / 40 10 40 10 ORL 93 76 93 76 / 50 10 50 10 FPR 90 75 88 76 / 30 20 50 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Rodriguez
Hazardous weather outlook, Aug 10, 10:09 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1009 AM EDT Tue Aug 10 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101800- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1009 AM EDT Tue Aug 10 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms will push onshore the coast from the Atlantic this morning and produce a period of heavy rain and occasional lightning strikes. Then the focus for storms will shift to the interior this afternoon with some increase in coverage. The primary threats with the afternoon storms will be frequent cloud to ground lightning, gusty winds of to 45 to 50 mph, and heavy rain. .FLOOD IMPACT... Slower moving storms will be capable of producing a quick 1 to 2 inches of rain this afternoon in a short period of time, mainly over the interior counties. Such heavy rain may cause temporary flooding especially where the ground is already saturated from recent heavy rains. .EXCESSIVE HEAT IMPACT... The combination of temperature and humidity will produce heat index values up to 105 this afternoon. If working or recreating outdoors, drink plenty of water and take frequent breaks out of the sun, preferably in an air conditioned environment. .RIP CURRENT IMPACT... There is a moderate risk of rip currents at the beaches of east central Florida. Always swim within sight of a lifeguard and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered lightning storms will push westward across the interior counties this afternoon, including some inland lakes. A few storms will produce wind gusts of 30 to 40 knots. Storm motion will be toward the west at around 10 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon lightning storms will continue Wednesday and Thursday although some drier air will move in from the east so coverage should be lower. The primary threat will be lightning strikes and heavy rainfall. An area of low pressure over the eastern Caribbean this morning is forecast to move west northwest near or over the Greater Antilles over the next couple of days then cross the Straits of Florida late in the week. There is a chance this system could bring heavy rain to east central Florida this weekend. Interests should follow the latest advisories from the National Hurricane Center on its future track and intensity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Combs/Kelly
In the hours before
Special weather statement, Aug 10, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Tue Aug 10 2021
FLZ041-044-101930-
Northern Lake County FL-Inland Volusia FL-
253 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern Lake
and west central Volusia Counties through 330 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLeon Springs, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Woodruff, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2919 8125 2899 8125 2898 8166 2905 8166
2905 8164 2926 8164
TIME...MOT...LOC 1853Z 092DEG 8KT 2908 8135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RodriguezNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.